Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 97, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at May 1, 2004, 4:43 AM CDT for Uvalde County, Texas. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 1, 2004, 4:43 AM CDT (09:43 UTC)
- Expired
- May 1, 2004, 5:45 AM CDT
- In force
- 62 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Uvalde County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 9.7 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2640 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 1240 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
651 WUUS54 KEWX 010943 SVRSAT TXC463-011045- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 443 AM CDT SAT MAY 1 2004 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... UVALDE COUNTY IN SOUTH CENTRAL TEXAS THIS INCLUDES THE CITY OF UVALDE * UNTIL 545 AM CDT * AT 438 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 24 MILES WEST OF UVALDE...AND MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... UVALDE BY 530 AM CDT DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 2954 10009 2915 10010 2912 9973 2945 9976 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 1, 2:50 AM CDT, 1 hour 53 minutes earlier.
Area forecast discussion, May 1, 2:50 AM CDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 250 AM CDT SAT MAY 1 2004 .DISCUSSION... COLD FRONT PICKING UP SPEED ON THE WEST END. CONVECTION AHEAD OF AND BEHIND THE COLD FRONT WILL CONTINUE THROUGH TODAY. THE UPPER LOW, BASED ON SATELLITE IMAGERY, IS SLIDING ACROSS THE TX/OK PANHANDLE. RAINS WILL GRADUALLY EXIT FROM THE NORTHWEST STARTING THIS AFTERNOON. FLASH FLOODING MAY NED SOONER THAN 4 PM FOR THE WESTERN COUNTIES, SO LOOK FOR AN UPDATE LATER TODAY. TEMPS BEHIND THE COLD FRONT ARE BELOW SEASONAL NORMALS BY 5 TO 10 DEGREES. WILL SEE A NON-DIURNAL TEMP TRACE AS MAX TEMPS ARE RIGHT NOW. NORTHERN STREAM FLOW IS NOW PROGGED TO MAINTAIN HOLD ACROSS MOST OF U.S., THUS TEXAS WILL REMAIN IN THE DRY NORTHWEST FLOW BEGINNING TONIGHT AND LASTING THROUGH WEDNESDAY. THE SOUTHERN STREAM UPPER LOW NEAR BAJA WILL SEND SPURTS OF CIRRUS CLOUDS...AND...SOME WRAP AROUND STRATOCU WILL FLOW THROUGH ON MONDAY, BUT THATS IT. MIN TEMPS WILL GRADUALLY RISE TO NORMAL WITH MAX TEMPS REBOUNDING FASTER. WILL SETTLE BACK INTO THE PARTLY TO MOSTLY CLOUDYS BY WEEKS END. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 68 51 74 52 / 80 20 0 0 AUSTIN BERGSTROM INTL AIRPORT 66 49 75 47 / 80 20 0 0 DEL RIO INTL AIRPORT 74 52 77 49 / 70 0 0 0 SAN ANTONIO INTL AIRPORT 69 52 75 49 / 80 20 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... SEVERE THUNDERSTORM WATCH #138 FOR PARTS OF HILL COUNTRY UNTIL 5AM... FLASH FLOOD WATCH IS IN EFFECT UNTIL 400 PM CDT THIS AFTERNOON FOR ALL OF SOUTH CENTRAL TEXAS. && 06/04
Hazardous weather outlook, Apr 30, 6:00 PM CDT, 10 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 600 PM CDT FRI APR 30 2004 TXZ171>173-183>194-202>209-217>225-228-011100- ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT- DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES- KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS- UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA- 600 PM CDT FRI APR 30 2004 ...A FLOOD WATCH FOR FLASH FLOODING EFFECTIVE FROM 12 MIDNIGHT TONIGHT UNTIL 400 PM CDT SATURDAY AFTERNOON. THE WATCH INCLUDES ALL OF SOUTH CENTRAL TEXAS... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TONIGHT. AN APPROACHING COLD FRONT AND UPPER LEVEL TROUGH WILL INTERACT WITH A MOIST AIRMASS TO PRODUCE SCATTERED TO NUMEROUS THUNDERSTORMS TONIGHT. SEVERE STORMS ARE POSSIBLE TONIGHT ACROSS THE HILL COUNTRY AND ADJACENT PORTIONS OF SOUTH CENTRAL TEXAS. THE MAIN THREATS ARE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE COLD FRONT AND UPPER TROUGH WILL MOVE THROUGH SATURDAY INTO SUNDAY. SCATTERED TO NUMEROUS THUNDERSTORMS WILL CONTINUE ALONG AND AHEAD OF THESE FEATURES. SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS THE HILL COUNTRY AND SOUTH CENTRAL TEXAS SATURDAY WITH THE THREAT SHIFTING TO ONLY SOUTH CENTRAL TEXAS SATURDAY NIGHT. THE MAIN THREATS ARE LARGE HAIL AND DAMAGING WINDS. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE. THUNDERSTORMS WILL END SATURDAY NIGHT AND EARLY SUNDAY AS THE FRONT AND TROUGH MOVE EAST OF THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT AND SATURDAY.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 4:10 AM CDT | Severe Thunderstorm Warning | EWX | Kinney | 65 min |
| May 1, 5:36 AM CDT | Severe Thunderstorm Warning | EWX | Medina | 54 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.